A recent comprehensive review of the literature of the PubMed database and of the clinical experiences of oncologists and dermatologists concerning patients with regorafenib (Stivarga) related hand-foot skin reaction (HFSR) was published in the Annals of Oncology.
Led by Beth N. McLellan, MD, an assistant professor of Dermatology at Jacobi Medical Center, the team not only provided information on the possible causes for HFSR, but more importantly provided a wealth of information for physicians and patients who may be unfamiliar with this challenging side-effect.
One of the purposes of the study was to provide valuable information. “The goal is to reduce or prevent HFSR without reducing treatment,” said McLellan in an article in OncLive. “We want to keep patients on their treatment as long as possible.”
Suggestions for hand-foot skin reaction symptom relief
Some of the valuable suggestions in the study include:
- Evaluation of identified risk factors for HFSR prior to the prescribing of regorafenib
- Treating identified risk factors before starting regorafenib therapy
- Regular practice of good skin care including use of moisturizers, protection of the skin from extreme temperatures, chemicals or hot water
- Avoidance of constrictive footwear and of any activities that put undue stress on the hands and feet
Further information on suggestions for treating hand-foot skin reaction can be found on our website and by accessing the full article.
Disclaimer: We are not medical professionals. Please consult your oncologist and/or dermatologist, as each patient’s case is unique.